MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950050
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 08/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical records review, about 1 year post implant of ventrio st, patient was diagnosed with hernia recurrence and adhesions thereby underwent repair with mesh removal.The instructions-for-use supplied with the device lists hernia recurrence and adhesions as possible complications.Review of manufacturing records confirms product was manufactured to specification.This emdr represents ventrio st (device #5).Additional supplemental emdr's were submitted to represent mesh ¿ composix kugel (device #1), bard flat mesh (device #2) and ventrio mesh (device #4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Per information provided: on (b)(6) 2010 - patient was diagnosed with ventral hernia thereby underwent open repair with implant of composix kugel mesh (device #1).Per operative notes, ¿there were multiple defects.All the defects were combined into one defect and a composix kugel mesh (device #1) was sewn in place with sutures.¿ on (b)(6) 2013 - patient was diagnosed with recurrent ventral hernia and bilateral inguinal hernias thereby underwent open repair with the implant of bard flat mesh (right - device #2 & left ¿ device #3) for bilateral inguinal hernias, ventrio mesh (device #4) for recurrent ventral hernia and explant of composix kugel mesh (device #1).Per operative notes, ¿the direct inguinal hernia was identified in the right groin and a bard flat mesh (right- device #2) was sewn in place with sutures.Then, direct hernia identified in the left inguinal region was repaired using bard flat mesh (left ¿ device #3) and sutured.The previous mesh (device #1) was encountered, where the mesh had torn from the fascia.The old mesh was removed and replaced with a ventrio mesh (device #4) and sewn in place with sutures.¿ on (b)(6) 2016 - patient was diagnosed with recurrent incisional hernia in the upper abdomen thereby underwent open repair with the implant of ventrio st mesh (device #5) and explant of ventrio mesh (device #4).Per operative notes, ¿the previous mesh (device #4) was removed and a ventrio st mesh (device #5) was sewn in place with sutured.¿ on (b)(6) 2017 - patient was diagnosed with adhesions, recurrent incisional hernia thereby underwent open repair with the implant of phasix st mesh (device #6) and explant of ventrio st mesh (device #5).Per operative notes, ¿the old mesh (device #4) was encountered and was dissected.The sutures were then cut and removed; the mesh was dissected free from underlying adhesions completely.There was a hole in the peritoneum close to the rib cage.A phasix st mesh (device #6) was placed into the space and sutured.¿ attorney alleges that the patient had adhesions, pain and hernia recurrence.It is also alleged that the prior mesh had tom from the abdominal wall in two areas, unincorporated mesh and mesh removal.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20850778
Report Number1213643-2024-094836
Device Sequence Number3928505
Product Code FTL
UDI-Device Identifier00801741031540
UDI-Public(01)00801741031540(17)180428(10)HUAQ1058
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2018
Device Catalogue Number5950050
Device Lot NumberHUAQ1058
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2024
Initial Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight115 KG